A new Fourier transform algorithm for value-at-risk
Claudio Albanese,
Ken Jackson and
Petter Wiberg
Quantitative Finance, 2004, vol. 4, issue 3, 328-338
Abstract:
In this paper, we introduce a new Fourier method for computing value-at-risk for a portfolio with derivatives and for return models with fat tails. The new method does not assume that the characteristic function for the return model is known explicitly. We define a class of admissible models for returns and present statistical evidence that supports our approach. We discuss the details of the algorithm. The paper concludes with two applications of value-at-risk. Both examples illustrate the effect that changes in the models for portfolio value and for risk factor returns have on the value-at-risk surface.
Date: 2004
References: View complete reference list from CitEc
Citations: View citations in EconPapers (14)
Downloads: (external link)
http://www.tandfonline.com/doi/abs/10.1088/1469-7688/4/3/008 (text/html)
Access to full text is restricted to subscribers.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:taf:quantf:v:4:y:2004:i:3:p:328-338
Ordering information: This journal article can be ordered from
http://www.tandfonline.com/pricing/journal/RQUF20
DOI: 10.1088/1469-7688/4/3/008
Access Statistics for this article
Quantitative Finance is currently edited by Michael Dempster and Jim Gatheral
More articles in Quantitative Finance from Taylor & Francis Journals
Bibliographic data for series maintained by Chris Longhurst ().